Posted by Cathy (18.104.22.168) on September 03, 1999 at 18:27:19:
In Reply to: ?'s re: Lithium posted by Alx on September 02, 1999 at 23:17:16:
I am episodic and have used lithium during my last two cycles. It worked great. I was on 600 mg. / day. You should drink a lot of water while on it.
The literature my dr. gave me said to avoid caffiene and OTC meds. The "side effects" on the literature were: nausea, stomach pain, loss of appetite, headache, hair loss, sensitivity to cold, fatigue, sleepiness, weight gain, acne and hand tremors. I didn't experience any of these. I did, however, have loose bowels---due to all the water I was drinking??? That ended when I quit the lithium.
My blood was tested, as well as an EKG, before I started taking it. Additional tests were not done. My neuro felt that since I was only on it about 8 weeks, the blood work wasn't necessary. If more than that, he would do the blood work monthly. He also suggested "tapering off" of the meds, not just to stop cold turkey. I went from 2 pills a day to 1 a day for 5 days or so to 1 every other day for 5 days.
When I went on it, my neuro said it may not kick in for several days. It worked immediately for me.
Because of it's toxicity, I would not use this if I were chronic. But being eposodic, with cycles averaging every year and a half to 2 years, my neuro and I will continue to use it.
Post a Followup